Alert archive / Georgia / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 16, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Feb 6, 2008, 3:10 PM EST for Emanuel County, Georgia. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 6, 2008, 3:10 PM EST (20:10 UTC)
- Expired
- Feb 6, 2008, 3:30 PM EST
- In force
- 20 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
County Emanuel County, GA
The radar
The Robins AFB radar (KJGX), 101 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 8.2 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 56 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 511 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 062011
SVRFFC
GAC107-062030-
/O.NEW.KFFC.SV.W.0016.080206T2010Z-080206T2030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
310 PM EST WED FEB 6 2008
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EMANUEL COUNTY IN EAST CENTRAL GEORGIA
* UNTIL 330 PM EST
* AT 305 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED
TO SHOW A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DAMAGING WINDS UP TO 60 MPH. THESE STORMS WERE LOCATED ALONG A
LINE EXTENDING FROM 6 MILES NORTHEAST OF BLUNDALE TO SWAINSBORO TO
COVENA...MOVING EAST AT 50 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LEXSY
AND GEORGE L. SMITH STATE PARK.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3245 8219 3240 8239 3243 8239 3248 8248
3257 8242 3281 8241 3285 8232 3282 8225
3281 8215 3267 8208 3263 8203
TIME...MOT...LOC 2010Z 253DEG 44KT 3283 8226 3261 8226
3248 8236
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 6, 11:35 AM EST, 3 hours 35 minutes earlier.
Area forecast discussion, Feb 6, 11:35 AM EST, 3 hours 35 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1135 AM EST WED FEB 6 2008 .UPDATE... CURRENT SEVERE WEATHER THREAT CONTINUES TO SHIFT EAST. HAVE REMOVED THE ATLANTA METRO AREA FROM TORNADO WATCH #48. ANYTHING BEHIND THE MAIN LINE...NOW ALONG AN ATHENS...THOMASTON...FORT BENNING LINE...WILL JUST BE SHOWERS AS COLD FRONT ENTERING NORTHWEST GEORGIA SHOULD KEEP PUSHING THROUGH THE FORECAST AREA THIS AFTERNOON. && .PREV DISCUSSION... /ISSUED 532 AM EST WED FEB 6 2008/ UPDATE... TORNADO WATCH NUMBER 46 FOR NORTHWEST GEORGIA HAS JUST BEEN ISSUED. IT IS VALID THROUGH 11AM EST. PREV DISCUSSION... /ISSUED 530 AM EST WED FEB 6 2008/ SHORT TERM /TODAY THROUGH FRIDAY/... CURRENT RADAR/SATELLITE LOOP SHOWS STRONG FRONTAL SYSTEM MOVING THROUGH MS AND INTO AL AT THE MOMENT. THIS FRONT SHOULD BE ENTERING NW GA BY 10-11Z. ALL MODELS IN GOOD AGREEMENT ON EVOLUTION OF SYSTEM AND HAVE FINALLY COME INTO GOOD AGREEMENT ON THE TIMING. THE MAIN SURFACE LOW CENTER HAS MOVED NE INTO THE OH RIVER VALLEY AND IS EXPECTED TO CONTINUE MOVING NE THROUGH TONIGHT. AS IT MOVES NORTHEASTWARD IT WILL PULL MOST OF THE BETTER DYNAMICS AND INSTABILITIES WITH IT. THIS WILL ALLOW THE FRONT AS IT REACHES GA TO WEAKEN SOME (AS THE MODELS ARE INDICATING)...BUT IT WILL STILL BE QUITE POTENT. THIS FRONT IS EXPECTED TO BE IN THE ATL AREA BY 15-16Z...AND CSG-MCN-AGS BY 18Z-00Z. BASICALLY ALL OF NORTH AND CENTRAL GEORGIA WILL SEE SHRA/TSRA AT SOME POINT IN THE DAY. THERE IS STILL A LOW LEVEL JET (50-60KT AT 850MB) ASSOCIATED WITH THIS SYSTEM THAT WILL MOVE ACROSS THE STATE WITH THE COLD FRONT. WITH SHOWERS AND THUNDERSTORMS MIXING DOWN SOME OF THESE STRONG WINDS THE MAIN FOCUS TODAY WILL BE DAMAGING WIND GUST. AS THIS FRONT ENTERS THE STATE IT WILL ENCOUNTER A WARM MOIST ATMOSPHERE (CURRENT TEMPS IN THE 60S WITH DEWPOINTS IN THE 50S) THAT IS CONDUCIVE TO THUNDERSTORM ACTIVITY. CAPES EXPECTED IN THE 200-400 RANGE AND LIS OF -1 TO -2 BY 12Z. ALL IN ALL A WEAK SQUALL LINE WILL REACH THE NW PART OF THE CWA 10Z-12Z...CONTINUING TO DIMINISH 12Z-18Z AS IT PROGRESSES TOWARD ATL-AHN...AND THEN REACHING CSG-MCN-AGS IN THE 18Z-00Z. AS THE FRONT CONTINUES EASTWARD THE POTENTIAL REMAINS FOR ACTIVITY TO INCREASE ACROSS SE AREAS DURING THE AFTERNOON/EVENING WITH A MORE FAVORABLE SFC ENVIRONMENT...BUT DECREASING DYNAMICS MAY LIMIT REDEVELOPMENT. WILL CONTINUE WITH THE WIND ADVISORY THROUGH 00Z THU ACROSS NE GA. ONCE THIS SYSTEM FINALLY EXITS THE CWA BY 06Z THU A WEAK RIDGE BEGINS BUILDING IN ACROSS THE REGION. THIS RIDGE KEEPS GA PRECIP FREE THROUGH FRI WITH TEMPS AT OR SLIGHTLY ABOVE SEASONAL NORMS. LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... THE RIDGE WEAKENS AND MOVES EAST SAT ALLOWING A DRY COLD FRONT TO MOVE SOUTH THROUGH THE STATE. THIS DRY FRONT WILL JUST USHER IN A REINFORCING SHOT OFF COLD AIR FOR THE WEEKEND. A MUCH STRONGER RIDGE BUILDS IN FROM THE NORTHERN PLAINS SUN AND DOMINATES THE PATTERN THROUGH THE BEGINNING OF NEXT WEEK. AVIATION... COLD FRONT WITH SHOWERS/THUNDERSTORMS PUSHING TOWARD GA. SOME THUNDERSTORMS MAY BE SEVERE THIS MORNING WITH DAMAGING WINDS. EXPECT MVFR CEILINGS THROUGH THE MORNING AS STRONG LOW LEVEL WINDS BRING MOISTURE NORTHWARD INTO THE STATE. SOME LOCAL AREAS OF IFR ARE POSSIBLE UNTIL AROUND 13Z. VISIBILITY GENERALLY 6SM OR GREATER EXCEPT IN SHOWERS/THUNDERSTORMS. WINDS SOUTH TO SOUTHWEST 10 TO 15KT WITH SOME GUSTS TO 25KT. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 67 36 60 35 62 / 90 10 0 0 0 ATLANTA 69 35 54 35 61 / 80 5 0 0 0 BLAIRSVILLE 62 33 54 31 56 / 70 0 0 5 0 CARTERSVILLE 64 35 53 28 59 / 60 0 0 0 0 COLUMBUS 68 36 61 35 66 / 100 5 0 0 0 GAINESVILLE 65 35 55 35 60 / 80 5 0 0 0 MACON 72 36 62 31 66 / 100 20 0 0 0 ROME 61 38 57 30 61 / 60 0 0 5 0 PEACHTREE CITY 67 35 58 31 61 / 90 5 0 0 0 VIDALIA 79 44 64 33 67 / 80 70 0 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 7 PM EST THIS EVENING FOR THE FOLLOWING ZONES: FANNIN...GILMER...LUMPKIN...TOWNS...UNION...WHITE. && 19
Hazardous weather outlook, Feb 6, 2:04 PM EST, 1 hour 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 204 PM EST WED FEB 6 2008 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-071215- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 204 PM EST WED FEB 6 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE OVER PORTIONS OF EAST CENTRAL GEORGIA THROUGH THIS AFTERNOON. .SYNOPSIS... STRONG LOW PRESSURE OVER THE OHIO VALLEY WILL CONTINUE TO MOVE NORTHEASTWARD THROUGH THIS EVENING...PULLING A COLD FRONT ACROSS GEORGIA. A FEW STRONG THUNDERSTORMS AHEAD OF THE FRONT WILL MOVE ACROSS PORTIONS OF EAST CENTRAL GEORGIA. .PRIMARY HAZARDS... THE PRIMARY HAZARDS WILL BE STRONG GUSTY WINDS. .DISCUSSION... SOUTHWESTERLY WINDS ALOFT WILL REMAIN STRONG THROUGH EARLY THIS EVENING AHEAD OF AN UPPER LEVEL LOW MOVING INTO THE MID MISSISSIPPI VALLEY. THIS WARM MOIST FLOW WILL PROVIDE THE ENVIRONMENT FOR A ISOLATED THUNDERSTORMS ACROSS PORTIONS OF EAST CENTRAL GEORGIA THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Feb 6, 2:12 PM EST, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 212 PM EST WED FEB 6 2008 GAZ106-108-061945- 212 PM EST WED FEB 6 2008 ...SIGNIFICANT WEATHER ALERT FOR 45 MPH WINDS IN CRISP AND WILCOX COUNTIES UNTIL 245 PM EST... AT 211 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM 5 MILES NORTH OF TREMONT TO ARABI...MOVING EAST AT 35 MPH. WIND GUSTS OF 45 MPH ARE LIKELY AS THIS STORM MOVES ACROSS CRISP AND WILCOX COUNTIES THROUGH 245 PM EST. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE WENONA...TREMONT...ARABI...SEVILLE...HATLEY... PINEVIEW...PITTS...ROCHELLE...OWENSBORO AND ABBEVILLE.
Special weather statement, Feb 6, 2:31 PM EST, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 231 PM EST WED FEB 6 2008 GAZ107-109-062000- 231 PM EST WED FEB 6 2008 ...SIGNIFICANT WEATHER ALERT FOR 50 MPH WINDS IN PULASKI AND DODGE COUNTIES UNTIL 300 PM EST... AT 227 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM GRESSTON TO 17 MILES SOUTHWEST OF EASTMAN...MOVING NORTHEAST AT 60 MPH. WIND GUSTS OF 50 MPH ARE LIKELY AS THIS STORM MOVES ACROSS PULASKI AND DODGE COUNTIES THROUGH 300 PM EST. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE GRESSTON...NEW ERA...PLAINFIELD...EASTMAN AND CHAUNCEY.
Special weather statement, Feb 6, 2:35 PM EST, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 235 PM EST WED FEB 6 2008 GAZ075-076-062000- 235 PM EST WED FEB 6 2008 ...SIGNIFICANT WEATHER ALERT FOR 45 MPH WINDS IN JEFFERSON AND GLASCOCK COUNTIES UNTIL 300 PM EST... AT 233 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM NORTH OF BASTONVILLE TO SOUTHWEST OF AVERA...MOVING NORTHEAST AT 60 MPH. WIND GUSTS OF 45 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS JEFFERSON AND GLASCOCK COUNTIES THROUGH 300 PM EST. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE BASTONVILLE...GIBSON...AVERA...STAPLETON... WRENS...STELLAVILLE AND MATTHEWS. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
Local storm report, Feb 6, 2:41 PM EST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
241 PM EST WED FEB 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM TSTM WND DMG DEXTER 32.43N 83.06W
02/06/2008 LAURENS GA COUNTY OFFICIAL
AT LEAST FIVE TREES BLOWN DOWN IN DEXTER AND RENTZ AREAS.
&&
LPRSpecial weather statement, Feb 6, 2:51 PM EST, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 251 PM EST WED FEB 6 2008 GAZ109-110-062015- 251 PM EST WED FEB 6 2008 ...SIGNIFICANT WEATHER ALERT FOR 50 MPH WINDS IN TELFAIR AND SOUTHERN DODGE COUNTIES UNTIL 315 PM EST... AT 246 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM 5 MILES NORTH OF RHINE TO 9 MILES SOUTHWEST OF RHINE...MOVING EAST AT 40 MPH. WIND GUSTS OF 50 MPH ARE LIKELY AS THIS STORM MOVES ACROSS TELFAIR AND SOUTHERN DODGE COUNTIES THROUGH 315 PM EST. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE RHINE...CHINA HILL...MILAN...HELENA... WORKMORE AND MCRAE.
Special weather statement, Feb 6, 3:07 PM EST, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 307 PM EST WED FEB 6 2008 GAZ097-110>112-062030- 307 PM EST WED FEB 6 2008 ...SIGNIFICANT WEATHER ALERT FOR 50 MPH WINDS IN TELFAIR...WHEELER... MONTGOMERY AND LAURENS COUNTIES UNTIL 330 PM EST... AT 304 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM 9 MILES NORTH OF LITTLE OCMULGEE STATE PARK TO 8 MILES NORTHWEST OF CHINA HILL...MOVING EAST AT 40 MPH. WIND GUSTS OF 50 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS TELFAIR...WHEELER...MONTGOMERY AND LAURENS COUNTIES THROUGH 330 PM EST. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE CHINA HILL... LITTLE OCMULGEE STATE PARK...MCRAE...HELENA...ALAMO...JACKSONVILLE... WORKMORE...SCOTLAND...GLENWOOD...TOWNS...KIBBEE...JORDAN...TARRYTOWN AND MOUNT VERNON.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 6, 6:21 AM EST | Tornado Warning | FFC | Dade | 39 min |
| Feb 6, 7:53 AM EST | Tornado Warning | FFC | Walker | 14 min |
| Feb 6, 8:03 AM EST | Severe Thunderstorm Warning | FFC | Catoosa, Whitfield | 27 min |
| Feb 6, 8:21 AM EST | Severe Thunderstorm Warning | FFC | Fannin, Murray | 24 min |
| Feb 6, 10:00 AM EST | Severe Thunderstorm Warning | FFC | Chattahoochee, Muscogee | 37 min |
| Feb 6, 11:32 AM EST | Severe Thunderstorm Warning | FFC | Greene, Morgan, Oglethorpe | 28 min |
| Feb 6, 2:21 PM EST | Severe Thunderstorm Warning | FFC | Laurens | 24 min |
| Feb 6, 2:21 PM EST | Severe Thunderstorm Warning | FFC | Crisp, Wilcox | 39 min |
| Feb 6, 2:30 PM EST | Severe Thunderstorm Warning | FFC | Johnson, Washington | 30 min |
| Feb 6, 2:40 PM EST | Severe Thunderstorm Warning | FFC | Emanuel, Treutlen | 35 min |
| Feb 6, 2:41 PM EST | Severe Thunderstorm Warning | FFC | Dodge, Laurens | 34 min |
| Feb 6, 6:26 PM EST | Tornado Warning | FFC | Montgomery | 19 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.